Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Diabetic. Took more lantus than required. Any problem?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1583 Questions
I take 25 units of Lantus for diabetes in the evening. This evening I took 40 units by mistake. Should I do anything to conteract this?
Posted Wed, 31 Jul 2013 in Diabetes
Answered by Dr. Basheer Ahamed 25 minutes later

Welcome to XXXXXXX Thanks for your query.

Insulin Glargine(Lantus) is a long acting insulin and the duration of action is for 24 hrs.

The onset of action is 1 hr and it does not have any peak.

A over dose in relation to food and energy expenditure may lead to prolong and life threatening hypoglycemia.

Mild hypoglycemia can be treated with oral carbohydrates.

Adjustment in meal pattern and exercise may be needed.

In short consume more carbohydrate and do less physical activity for the next 24 hrs.

Hope the answer helps you.
Pleased to answer other queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor